Ipilimumab, an anticancer drug, is an anti-CTLA4 monoclonal antibody. It is used in treatment of disseminated melanoma. Therapy is associated with high risk of complications. One of the most serious, although one of the rarest is perforation of gastrointestinal tract. In this case report we describe a 52-year old male, with disseminated melanoma with unknown starting point, treated with anti- CTLA4 monoclonal antibody. After 3rd dose of drug administration, bloody diarrhea and acute abdominal pain occurred as a symptom of gastrointestinal perforation. A single perforation was sutured during laparotomy. Symptoms of acute abdomen returned after 10 days. Pus-faecalperitonitis, symptoms of necro-hemorrhagic colitis and multilocal perforation of the colon were found during relaparotomy. Pancolectomy with end ileostomy was performed. Few hours since relaparotomy pacient died due to multiple organ failure. The purpose of this case report is to draw attention to a risk of multilocal colon perforation in patient treated with ipilumumab.
Financed by the National Centre for Research and Development under grant No. SP/I/1/77065/10 by the strategic scientific research and experimental development program:
SYNAT - “Interdisciplinary System for Interactive Scientific and Scientific-Technical Information”.